Have Medical Questions? Ask a Doctor Online!
Consistent low body temperature - between 93 and 95 degrees - however quite often alternates between feeling hot and cold. Skin feels clammy - lot of body pain (all over), esp muscle and skin pain.
Thank you for asking your question on JustAnswer.-Could you explain your situation a little more?-what is your age?-what is your gender?-from how long have you noticed low body temp?-any chest pain or numbness in your body?-any history of diarrhea?-are you on any medications?Thank you again for trusting us with your problem. Please reply as soon as possible so that we can finish answering your question.
Thanks. My wife has been sick for 8 years - she has been diagnosed with a tick disease called bartonella and Lyme. However, she can take a few of the medicines. She is currently taking Ativan (2 mg app twice a day), Oxycodone for pain (5 mg app 6 times a day), Neutrotin (600 mg app twice a day), Choroquine (500 mg once a day), Biaxin (500 mg once a day), and one Magnesium pill.
Age is 58. Have a problem with the enyzme CYP 2D6 - so have problems with drugs that use this pathway. Lesions in both brain and spinal column disappeared in last MRI (Nov 08). She has severe fatigue and can no longer walk - can only stand up for app 45 seconds. We go to a local swim pool at least once a week - in pool can move right leg rather good, left leg some. Her thyroid tests are normal - both T4 and T3. However could this be a problem? I have read that even with normal thyroid tests there can still be a problem.Thanks
-could you explain your situation a little more?-can you specify how much was TSH (thyroid stimulating hormone), t4 or t3 when your wife got the test done?Thank you again for trusting us with your problem.
Thanks. Last thyroid test was done on 3/12/09 - the TSH was 1.703 with a range of .350 - 5.5, (the test methodology is 3rd generation TSH) the T4 was 7.5 with a range of 5.0 - 12.5, the T3 uptake was 32.8 with a range of 22.5 to 37.0, the Free Thyroxine Index was 2.5 with a range of 1.0 - 3.9. My wife has no energy, tired all the time, and again has very little mobility (she is essentially confined to a motorized wheelchair) - she is also very overweight - she is 5' 4". Before the sickness she weighed around 130 pounds, now weighs app 200 pounds. At one time she was diagnosed with MS and was given quite a bit of steroids - this did not help at all but caused her to gain a lot of weight and she has never been able to lose it. Thanks. If I can provide further information please let me know.
-could you explain your situation a little more?-for how long was she on steroids and how much dose if you know?-did she stop steroids abruptly or did she slowly taper it off?-has she ever got her urine cortisol test done?-has she ever got dexamethosne suppression test?I have to ask all these questions to rule out many things to try to help your wife. Please be patient and try to answer.Thank you again for trusting us with your problem.
Thanks and I appreciate you asking a number of questions. The steroids that she took was almost 5 years ago (she was on steroids for almost a year until the doctors realized that it was not helping) - to my knowledge she has never had a urine cortisol test nor has she received a dexamethosne suppression test. Please do not rule out any ideas - my question about the thyroid was in reference to some information that I read that said that in a certain per cent of people that the thyroid tests can be normal but it is still needs help.Thanks
Hello,Answer to your question "My question about the thyroid was in reference to some information that I read that said that in a certain per cent of people that the thyroid tests can be normal but it is still needs help."- there could be a possibility but 1st we have to rule out all the other possible diagnosis.Me asking about consumption of steroid is - sometimes taking steroid for so long period may cause adrenal insufficiency which can lead to decreased body temperature and tiredness. That is the reason for me mentioning urine cortisol test.Decreased body temp in acute situation is seen in sepsis but there are many other symptoms which your wife does not have, and it is a medical emergency, so that is not the case here.Some medications can cause decreased body temperature. Ask your physician to rule that out by going over all the medications one by one. Beacuse there is a likelihood that ativan or choloroquine can cause decreased body temperature and tiredness.I would like you to ask your physician to check cortisol levels in your wife.Thanks